MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS GLU SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS GLU SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 1707801
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has determined that lower than expected glucose (glu) and acetaminophen (acet) results were obtained from a non-vitros biorad quality control processed using vitros chemistry products glu slides lot 0034-3244-1334, vitros chemistry products acet slides lot 2917-0076-0072 on a vitros 5600 integrated system.The assignable cause of the lower than expected biorad lot 45980 level 3 vitros glu result of <20 mg/dl and biorad lot 45980 level 3 vitros acet result of <10 ug/ml is an instrument related issue.The customer stated that the laboratory had been atypically warm on the date of the event.Additionally, the following condition codes were obtained on the vitros 5600 system at the time of the event: pw8-034: slide read %d greater than reference read %d u90-351: response below spline range id: %s assay: %s the customer replaced the humidity and desiccant packs on the vitros 5600 system as well as the reflectometer lamp.In addition, the customer performed correction factors.Following the maintenance actions, quality control results for the vitros assays returned to expectations.The cause of the lower than expected biorad level 3 vitros glu result of 109.92 mg/dl obtained on 26 september 2024 is unknown.The customer obtained an acceptable repeat result less than an hour later.A sample fluid mix-up is a possible cause of the event, however, the customer did not confirm that a mix-up had occurred.Qc results from prior to the 26 september 2024 event were within expectations indicating that a vitros glu reagent lot 0034-3244-1334 or vitros 5600 system related issue were not likely contributors to the event.However, an individual slide related issue cannot be entirely ruled out as a contributor of the event.Continual tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros glu reagent lot 0034-3244-1334.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower than expected glucose (glu) and acetaminophen (acet) results were obtained from a non-vitros biorad quality control processed using vitros chemistry products glu slides lot 0034-3244-1334, vitros chemistry products acet slides lot 2917-0076-0072 on a vitros 5600 integrated system.Vitros glu: biorad lot 45980 level 3 results of 109.92 and <20 mg/dl vs the expected result of 345 mg/dl vitros acet: biorad lot 45980 level 3 result of <10 ug/ml vs the expected result of 128.69 ug/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The lower than expected vitros assay results were obtained from control fluids and were not reported from the laboratory.The customer did not indicate that patient samples had been affected.There has been no reported allegation of patient harm as a result of this event.This report is number two of two mdrs for this event.Two 3500a forms are being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(6) and reportability assessment 607824.

Brand Name
VITROS CHEMISTRY PRODUCTS GLU SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key20571379
Report Number1319809-2024-00083
Device Sequence Number8170891
Product Code CGA
UDI-Device Identifier10758750009572
UDI-Public(01)10758750009572(17)251001(11)240402(10)003432441334
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2025
Device Catalogue Number1707801
Device Lot Number0034-3244-1334
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2024
Initial Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown